Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 59, NWS Corpus Christi, TX

June 22, 2004Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 11:43 PM CDT for Calhoun County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2004, 11:43 PM CDT (04:43 UTC)
Expired
Jun 23, 2004, 2:45 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 230443
FFWCRP
TXC057-230745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT TUE JUN 22 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN AND EASTERN CALHOUN COUNTY IN TEXAS

* UNTIL 245 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   VERY HEAVY RAIN NEAR POINT COMFORT MOVING NORTHEAST AT 
20 MPH.  RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THE PAST 
HOUR AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE AS THESE THUNDERSTORMS 
CONTINUE TO MOVE ACROSS THE SAME AREAS.

* SOME LOCATIONS AFFECTED INCLUDE...
  OLIVIA...
  PORT ALTO...
  POINT COMFORT...
  PORT LAVACA...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2847 9641 2838 9659 2862 9681 2867 9664
          2858 9660 2853 9650 2846 9642 2854 9642
          2864 9656 2869 9657 2870 9644 2860 9634

$$

94/MJ
1 follow-up statement
000 
WGUS74 KCRP 230620
FFSCRP
TXC057-230745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
118 AM CDT WED JUN 23 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY UNTIL
245 AM CDT WEDNESDAY MORNING...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL WAS OCCURRING OVER NORTHERN CALHOUN 
COUNTY NEAR POINT COMFORT.  AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL 
WILL BE POSSIBLE AS THESE STORMS MOVE OVER THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT LAVACA 
AND POINT COMFORT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2833 9639 2823 9660 2806 9684 2819 9674
          2829 9661 2822 9679 2841 9679 2855 9695
          2871 9665 2858 9661 2856 9648 2867 9656
          2868 9633

$$

91

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:00 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 22, 8:00 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT TUE JUN 22 2004

.UPDATE...CONVECTIVE COMPLEX THAT AFFECT OUR SOUTHERN CWA THIS
AFTERNOON CONTINUES TO SAG TO THE SOUTH.  WATCHING MORE CONVECTION
IN RESPONSE TO A SHORTWAVE ACROSS THE RIO GRANDE.  SHOWERS AND
THUNDERSTORMS ARE ALSO BEGINNING TO INTENSIFY ALONG THE NORTHERN
COASTAL BEND THIS EVENING.  AS SHORTWAVE APPROACHES...EXPECT
CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE CWA.  DUE TO THE
TRAINING OF THESE ECHOES AND THE HIGH PWAT VALUES ACROSS THE
REGION...WILL KEEP FLOOD WATCH IN PLACE AREA-WIDE THROUGH 6PM LDT.
WILL KEEP HIGH POPS TOMORROW ACROSS THE AREA AS WELL.  UPPER-LEVEL
SUPPORT WILL CONTINUE TO ENHANCE THE CONVECTION AND NUMEROUS OUTFLOW
BOUNDARIES WILL ACT AS THE LOW-LEVEL FORCING.  MAX TEMP GRIDS LOOK
ON TRACT AS ONGOING PRECIP WILL HELP TO KEEP HIGHS DOWN IN THE LOW
TO MID 80S ACROSS THE CWA.

WILL KEEP SCA THIS EVENING FOR THE GULF WATERS BUT WILL HAVE TO KEEP
AN EYE ON THE WIND SPEEDS.  THEY MAY DROP ENOUGH TO WARRANT AN SCEC
FLAG INSTEAD OF SCA.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED.
SCA GMZ250-255-270-275.

&&

94/MJ
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004

TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT.  HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE.  THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA.  HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY.  AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TR/WC

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.